MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ACTIS STRAIGHT INSERTER SHAFT; INSERTION DEVICES

DEPUY IRELAND - 9616671 ACTIS STRAIGHT INSERTER SHAFT; INSERTION DEVICES
Catalog Number 201007110
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that universal handle and actis straight inserter stuck together.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that universal handle and actis straight inserter stuck together inhance glenosphere inserter is cross threaded.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis found that the actis straight inserter shaft was returned seized with the mating device universal stem insert handle.It is suspected that the actis straight inserter shaft could be damaged at the proximal portion which may have caused the seized issues, this due to irregular impactions that may accelerate the damage propagation over multiple impaction cycles.However a root caused for this condition cannot be determined.A functional test was performed and was able to confirm the reported jammed/seized condition due to the devices were not able to disengage after multiple attempts with excessive forces applied.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the actis straight inserter shaft would have contribute to the complained device issue.Based on the investigation findings, the potential cause is not established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ACTIS STRAIGHT INSERTER SHAFT
Common Device Name
INSERTION DEVICES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20461108
Report Number1818910-2024-21703
Device Sequence Number18091306
Product Code LXH
UDI-Device Identifier10603295393993
UDI-Public(01)10603295393993(10)SO2055872
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201007110
Device Lot NumberSO2055872
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer10/21/2024
11/08/2024
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date10/23/2024
11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown